| Catalog Number |
GLY123509 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/11/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Section d.2b: procode is krd/hcg.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The product analysis team reviewed the pre-shipment photos of the complaint device.The review is documented below.[photo review]: the pre-shipments photos provided showed the distal aspect of the core wire, which was noted to be kinked/bent.The embolic coil was noted to be kinked and still attached to the resistance heating (rh) coil.The articulating joint was seen intact.The distal outer sheath had not been softened, indicating that the detachment process had not been initiated.A gap between the connector and its plastic cover was observed, allowing the introduction of saline solution.It was noted that the galaxy g3 device was connected to a detachment control box, and the system-ready light was not illuminating.A review of manufacturing documentation associated with this lot (30704827) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The issue regarding the loss of electrical continuity was confirmed based on the photos provided since the system-ready lamp did not light up while the galaxy g3 device seemed to be connected.However, functional test and electrical measurements need to be performed.It is unknown if the kinked/bend damage observed on the core wire may have affected the electrical continuity of the device and it is not considered a contributing factor at this time.This investigation was performed based only on the photos provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that during a coil embolization targeting an unruptured basilar top aneurysm, after the left femoral artery was punctured using the fubuki dilator kit (asahi intecc), a guidepost® distal access catheter (tokai medical), an excelsior® xt-17¿ microcatheter (stryker) with a synchro select¿ guidewire (stryker) were inserted.A 6mm x 20mm target® 360 coil (stryker), a 5mm x 15cm galaxy g3 (gly120515 / lot# unknown), and a 3.5mm x 9cm galaxy g3 xsft (glx123509 / lot# unknown) were placed.The complaint coil, a 3.5mm x 9cm galaxy g3 (gly123509 / 30704827) was the fourth coil; was placed and an attempt to detach was made.The electrical continuity could not be confirmed.The enpower control cable (ecb00018200 / 30989108) was replaced, but the led indicator did not illuminate, and the complaint coil was not detached.It was retrieved and replaced with a 3.5mm x 7.5cm galaxy g3 xsft (glx123575), which was implanted.After that, the following coils were implanted: a 3.5mm x 5cm galaxy g3 xsft (glx123505), a 2mm x 3cm ied silky soft coil (kaneka), and 2mm x 2cm ied silky soft coil (kaneka) and the procedure was successfully completed.There was no negative impact to the patient.On (b)(6) 2023, pre-shipments photos of the complaint device were provided.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 3.5mm x 9cm galaxy g3 coil was received contained in the decontamination pouch.Visual inspection was performed.It was noted that the coil was inside of the introducer.No other damages were observed.The device was inspected under microscopic magnification, and the embolic coil was found to be kinked; this was found still attached to the resistance heating (rh) coil.The distal outer sheath had not been softened, indicating that the resistance heating coil had not been heated.These conditions found are consistent with the damages seen in the provided photos.The electrical resistance of the returned device was measured with a multimeter, and it measured 52.4 ohms (o), which is within the specification range between 48.5 o ¿ 56.0 o.The device was connected to a lab sample detachment control box (dcb), and the returned concomitant enpower control cable, and the power was turned on.The system ready light was illuminating.Then, the detach button was pressed, and a beep sound was heard.The coil was successfully detached from the unit.The issue regarding a coil not being detached could not be confirmed since the device met the electrical specification range, and the detachment was successfully performed.Additionally, no damages were found on the device that resulted in a device failure.The gap found in the hub does not contribute to the reported issue.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated in the laboratory setting.Failure to detach is a known potential issue associated with the use of this device.According to the risk documentation, this issue can occur during the coil detachment due to a detachment cycle not being initiated, as a result of the dpu wire detachment zone/extended coil being positioned beyond the microcatheter tip, which can result in reported failure.Coil kinking is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Kinking can occur during procedure handling where force may have been inadvertently applied.According to the risk documentation, coil damage is a potential failure mode that can occur during microcoil placement due to an rhv fastened too tightly.The coil kinking is considered unrelated to the event as reported.The kinked condition of the core wire noted in the provided pictures was not found in the returned device; this may have gotten straightened out during the post-operative handling and shipping.A review of manufacturing documentation associated with this lot (30704827) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: do not advance the dpu wire outside of the microcatheter as this may prevent detachment.Verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil, re sheathing the microcoil system, and replace it with a new microcoil system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 07-aug-2023.[additional information]: on 07-aug-2023, additional information was received.The information indicated that the coil was not stretched when it was removed.It was still attached to the delivery system.A pre-deployment electrical check was performed.Section: initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 21-aug-2023.[additional information]: on 21-aug-2023, additional information was received.The information indicated that the green system ready light illuminated on the enpower control cable.During the detachment cycle, the detachment light illuminated and the audible signal beep was heard.All connections fit properly without the application of excessive force.The reported issue did not result in any clinically significant delay in the procedure.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on (b)(6) 2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.